Ohio, 2011Damaging Wind in Ohio, August 25, 2011
August 25, 2011 · NWS ILN · 1 event in 1 county or zone
Convection developed ahead of a cold front during the overnight hours. One of these storms became severe as it pushed eastward across Ohio.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Convection developed ahead of a cold front during the overnight hours. One of these storms became severe as it pushed eastward across Ohio. The main threat from this storm was damaging thunderstorm winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 25, 2:21 AM EST, 17 minutes earlier.
Area forecast discussion, Aug 25, 2:21 AM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
321 AM EDT THU AUG 25 2011
.SYNOPSIS...
A COLD FRONT WILL EXIT THE OHIO VALLEY EARLY THIS MORNING. HIGH
PRESSURE OVER THE GREAT LAKES AND UPPER MIDWEST WILL THEN BUILD
AND REMAIN A STABILIZING AND DRYING FORCE OVER THE OHIO VALLEY
THROUGH THE BEGINNING OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD FRONT WILL BE SITUATED OVER SRN CWA TOWARDS DAYBREAK AND
CONTINUE EASTWARD. THUNDERSTORMS WILL LIKELY CONTINUE TO POP ALONG
IT BUT A STABLE BOUNDARY LAYER FROM THE RAIN THAT HAS ALREADY
OCCURRED WILL HELP LIMIT ANY STRONG WINDS FROM REACHING THE
SURFACE. THE INSTABILITY HAS DROPPED OFF SIGNIFICANTLY EARLY THIS
MORNING AS THE UPPER LEVEL FORCING HAS PUSHED WELL EAST. HAVE
DROPPED THE WATCH EARLY THIS MORING A FEW HOURS AHEAD OF SCHEDULE.
NORTHERLY WINDS AND STABLE AND DRIER AIR WILL QUICKLY FILTER INTO
KENTUCKY AND THE LOWER SCIOTO VALLEY BY LATE MORNING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
STRATUS DECK BEHIND THE FRONT EARLY THIS EVENING WILL BREAK UP AS
THE NIGHT PROGRESSES. GENERALLY CLEAR SKIES AND A COOL...DRY
AIRMASS WILL BE FOUND IN THE OHIO VALLEY THROUGH THE WEEKEND.
TEMPERATURES WILL GRADUALLY WARM BUT THE AIR SHOULD REMAIN DRY IN
NORTHERLY FLOW.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE AND DRY CONDITIONS WILL BE PRESENT ACROSS THE AREA
THROUGH MOST OF THE LONG TERM PERIOD. A WEAK SHORT WAVE WILL MOVE
THROUGH THE AREA MONDAY NIGHT. MOISTURE IS LIMITED WITH THIS
FEATURE AND THEREFORE LIMITED PRECIPITATION CHANCES TO A SLIGHT
CHANCE ACROSS MAINLY NORTHERN PORTIONS OF THE FA. TEMPERATURES WILL
GENERALLY BE SLIGHTLY BELOW NORMAL THROUGH THE LONG TERM PERIOD.
WITH NORTHERLY TO NORTHEASTERLY WINDS FOR MOST OF THIS TIME FRAME
HIGH TEMPERATURES WILL BE LIMITED TO GENERALLY THE UPPER 70S TO LOW
80S. WITH MOST NIGHTS HAVING MOSTLY CLEAR SKIES LOW TEMPERATURES
WILL DROP DOWN INTO THE MIDDLE 50S TO THE LOW 60S.
&&
.AVIATION /07Z THURSDAY THROUGH MONDAY/...
LINE OF CONVECTION AHEAD OF A CDFNT IS PUSHING THRU THE FA. THE
LINE IS NOT SOLID...SO ONLY PUT THE TSRA IN TEMPO GROUP FOR A
COUPLE OF HOURS. HAVE THE BACK EDGE TIMED THRU CVG/LUK BY 08Z AND
CMH/LCK BY 09Z.
FROPA WILL OCCUR SHORTLY AFTER TSRAS END AND WINDS WILL SHIFT TO
THE W. POST CONVECTION THERE IS A VFR DECK AROUND 4K THAT IS
FORECAST TO BREAK UP SHORTLY AFT 12Z. WINDS WILL BECOME
NORTHWESTERLY DURING THE DAY THURSDAY WITH SCT CU.
OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...FRANKS
NEAR TERM...FRANKS
SHORT TERM...FRANKS
LONG TERM...NOVAK
AVIATION...SITES
Hazardous weather outlook, Aug 24, 8:46 PM EST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
946 PM EDT WED AUG 24 2011
INZ050-058-059-066-073>075-080-KYZ091>093-OHZ026-034-035-042>046-
051>056-060>065-070>073-077>080-260200-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-BOONE-KENTON-CAMPBELL-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-
HIGHLAND-
946 PM EDT WED AUG 24 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL
OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO
AND WEST CENTRAL OHIO.
.DAY ONE...TONIGHT.
...SEVERE THUNDERSTORMS ARE EXPECTED TONIGHT...
A VERY UNSTABLE AIR MASS IS IN PLACE ACROSS THE REGION.
THUNDERSTORMS HAVE DEVELOPED ACROSS INDIANA AND ARE POISED TO MOVE
INTO OUR FORECAST AREA AROUND 1130PM AND WILL SPREAD SOUTHEASTWARD
THROUGH THE NIGHTTIME HOURS. PARAMETERS ARE FAVORABLE FOR STORMS
TO BECOME SEVERE. DAMAGING STRAIGHT LINE WINDS ARE THE PRIMARY
THREAT...ALTHOUGH SOME LARGE HAIL AND AN ISOLATED TORNADO CANNOT
BE RULED OUT LATE THIS EVENING. THERE IS THE POTENTIAL FOR STORMS
TO ORGANIZE IN SUCH A WAY AS WIND DAMAGE COULD BECOME
WIDESPREAD...PARTICULARLY IN WEST CENTRAL OHIO. THE SEVERE
POTENTIAL WILL DIMINISH LATER IN THE NIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY TONIGHT.
KYZ089-090-094>100-OHZ074-081-082-088-260200-
CARROLL-GALLATIN-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
HOCKING-ADAMS-PIKE-SCIOTO-
946 PM EDT WED AUG 24 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO.
.DAY ONE...TONIGHT.
...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT...
A LINE OF STRONG AND SEVERE THUNDERSTORMS OVER INDIANA WILL MAKE
ITS WAY SOUTHEASTWARD ACROSS THE FORECAST AREA TONIGHT.
THESE STORMS WILL MOVE INTO THE AREA AFTER MIDNIGHT. INSTABILITY
WILL HAVE BEGUN TO DECREASE BY THE TIME THESE STORMS MOVE IN. BUT
IT MAY STILL BE SUFFICIENT FOR SOME OF THE STORMS TO BECOME SEVERE
WITH DAMAGING STRAIGHT LINE WINDS THE PRIMARY THREAT. THE SEVERE
WEATHER POTENTIAL WILL DIMINISH LATER IN THE NIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BECOME POSSIBLE LATER TONIGHT.
In the hours before
Special weather statement, Aug 25, 12:21 AM EST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
121 AM EDT THU AUG 25 2011
OHZ044-045-250545-
LOGAN OH-UNION OH-
121 AM EDT THU AUG 25 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN UNION AND SOUTHERN
LOGAN COUNTIES THROUGH 145 AM EDT...
AT 119 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR WEST
LIBERTY...MOVING EAST AT 50 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH
THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BELLEFONTAINE...WEST
MANSFIELD AND RICHWOOD.
ALSO...VALLEY HI...ZANESFIELD...PICKRELLTOWN...NEW JERUSALEM...
MIDDLEBURG...EAST LIBERTY...POTTERSBURG AND RAYMOND ARE NEAR THE PATH
OF THIS STRONG THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4024 8326 4026 8379 4027 8389 4036 8394
4052 8325 4051 8324Special weather statement, Aug 25, 12:52 AM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
152 AM EDT THU AUG 25 2011
KYZ092-093-OHZ070-077>079-250630-
KENTON KY-CAMPBELL KY-BROWN OH-BUTLER OH-HAMILTON OH-CLERMONT OH-
152 AM EDT THU AUG 25 2011
...A STRONG THUNDERSTORM WILL AFFECT CLERMONT...HAMILTON...
SOUTHEASTERN BUTLER...WESTERN BROWN...CAMPBELL AND KENTON COUNTIES
THROUGH 230 AM EDT...
AT 150 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
NORTHGATE...MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH
THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FOREST PARK...
CHEVIOT...MOUNT HEALTHY...NORTH COLLEGE HILL...SPRINGDALE...
FINNEYTOWN...WYOMING...SHARONVILLE...LUDLOW...CINCINNATI...READING
AND PARK HILLS.
ALSO...NORTHGATE...PLEASANT RUN FARM...MOUNT HEALTHY HEIGHTS...WHITE
OAK...NORTHBROOK...GROESBECK...WHITE OAK WEST AND BRIDGETOWN NORTH
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3940 8451 3932 8435 3929 8435 3929 8430
3908 8388 3887 8424 3885 8429 3923 8478
ASLSpecial weather statement, Aug 25, 1:06 AM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
206 AM EDT THU AUG 25 2011
OHZ063-071>073-078>080-250645-
BROWN OH-CLINTON OH-FAYETTE OH-ROSS OH-WARREN OH-CLERMONT OH-
HIGHLAND OH-
206 AM EDT THU AUG 25 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HIGHLAND...
NORTHEASTERN CLERMONT...WARREN...NORTHWESTERN ROSS...SOUTHERN
FAYETTE...CLINTON AND NORTHERN BROWN COUNTIES THROUGH 245 AM EDT...
AT 201 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR LEBANON...
MOVING EAST AT 45 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH
THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MORROW...BLANCHESTER...
FAYETTEVILLE...ST. MARTIN...WILMINGTON...LYNCHBURG...NEW VIENNA...
SABINA AND LEESBURG.
ALSO...OREGONIA...CORWIN...PLEASANT PLAIN...CAESAR CREEK STATE
PARK...BUTLERVILLE...NEWTONSVILLE...MIDDLEBORO AND EDENTON ARE NEAR
THE PATH OF THIS STRONG THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3926 8428 3927 8426 3929 8427 3929 8435
3936 8435 3954 8424 3947 8318 3908 8388
ASLSpecial weather statement, Aug 25, 1:29 AM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
229 AM EDT THU AUG 25 2011
OHZ051-053-054-061-062-250715-
CLARK OH-GREENE OH-MADISON OH-MIAMI OH-MONTGOMERY OH-
229 AM EDT THU AUG 25 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MONTGOMERY...
EXTREME SOUTHEASTERN MIAMI...SOUTHWESTERN MADISON...NORTHERN GREENE
AND SOUTHERN CLARK COUNTIES THROUGH 315 AM EDT...
AT 227 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
WRIGHT-PATTERSON AFB...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH
THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FAIRBORN...ENON...
YELLOW SPRINGS...WILBERFORCE...CEDARVILLE...SPRINGFIELD...SOUTH
CHARLESTON AND CHOCTAW LAKE.
ALSO...PARK LAYNE...MEDWAY...CRYSTAL LAKES...HOLIDAY VALLEY...
DONNELSVILLE...OLDTOWN...GREEN MEADOWS AND SNYDERVILLE ARE NEAR THE
PATH OF THIS STRONG THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3971 8347 3972 8365 3970 8366 3973 8418
3991 8418 3998 8346
ASLSpecial weather statement, Aug 25, 1:43 AM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
243 AM EDT THU AUG 25 2011
OHZ073-080>082-250715-
ADAMS OH-PIKE OH-ROSS OH-HIGHLAND OH-
243 AM EDT THU AUG 25 2011
...A STRONG THUNDERSTORM WILL AFFECT HIGHLAND...SOUTHERN ROSS...
WESTERN PIKE AND NORTHERN ADAMS COUNTIES THROUGH 315 AM EDT...
AT 241 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF
HILLSBORO...MOVING EAST AT 40 MPH.
WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HILLSBORO...BELFAST...
GREENFIELD...MARSHALL...CYNTHIANA...PIKE LAKE...NORTH FORK VILLAGE...
KINCAID SPRINGS...CHILLICOTHE AND BAINBRIDGE.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
LAT...LON 3934 8276 3899 8321 3901 8324 3901 8327
3894 8327 3906 8387 3911 8387 3939 8334Special weather statement, Aug 25, 2:15 AM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
315 AM EDT THU AUG 25 2011
OHZ054-055-061>064-250745-
FAYETTE OH-FRANKLIN OH-GREENE OH-MADISON OH-MONTGOMERY OH-PICKAWAY
315 AM EDT THU AUG 25 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PICKAWAY...EASTERN
MONTGOMERY...SOUTHERN MADISON...GREENE...EXTREME SOUTHWESTERN
FRANKLIN AND NORTHERN FAYETTE COUNTIES THROUGH 345 AM EDT...
AT 310 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM MIDWAY TO OVERLOOK-PAGE MANOR...MOVING EAST AT 50 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WRIGHT-PATTERSON AFB...
BLOOMINGBURG...FAIRBORN...MOUNT STERLING...YELLOW SPRINGS...
WILLIAMSPORT...SOUTH BLOOMFIELD...LOGAN ELM VILLAGE...CIRCLEVILLE AND
ASHVILLE.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LAT...LON 3956 8286 3964 8416 3988 8416 3987 8405
3985 8404 3985 8397 3982 8390 3982 8383
3980 8383 3977 8364 3977 8359 3984 8356
3980 8284Thunderstorm Wind, Greene
- When
- August 25, 2:38 AM EST to 2:42 AM EST
- Where
- Greene County, Cedarville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.730, -83.820
Large limbs were reported broken due to damaging thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm in Arizona, August 25, 20111 death · 2 injured · $150,000 · 1 event
- Damaging Winds in Pennsylvania, August 25, 20111 death · $10,000 · 50 kt wind · 2 events
- Rip Current in Virginia, August 25, 20111 death · 1 event
- Lightning Strikes in Maryland, August 25, 2011$305,000 · 2 events
- Tropical Storm and High Surf in Florida, August 25 to 26, 20118 injured · $2,000 · 3 events
- Damaging Winds in Ohio, August 25, 2011$150,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Pennsylvania, August 25, 2011$125,000 · 50 kt wind · 3 events
- Tornado and Damaging Winds in Texas, August 25, 2011$85,000 · EF0 · 10 events
- Hail and Damaging Winds in Virginia, August 25, 2011$61,000 · 1 in hail · 16 events
- Hail and Damaging Winds in Virginia, August 25, 2011$47,000 · 1.75 in hail · 21 events
- Flash Flooding in Ohio, August 25, 2011$20,000 · 3 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 25, 201156 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 337064.